SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
71420186 |
| Medical Device Problem Codes |
Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Aseptic loosening (4883)
| Date of Event |
01/20/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2021, the patient suffered from a gross tibial loosening.A revision surgery was performed on (b)(6) 2025 in order to exchange the gns ii cmt tib size 5 right.It is unknown the current health status of the patient.
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The associated device was returned and evaluated.A visual inspection of the returned device finds the tibial baseplate returned with discoloration and damage to the surfaces.The anterior edge of the superior surface of the device has a small amount of material fractured off and not returned.The entire device is scratched and scuffed.There was no bone matter or biological debris on the inferior shaft of the device prior to decontamination.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, osteolysis and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.
Additional Manufacturer Narrative
H3,h6:the associated device was returned and evaluated.A visual inspection of the returned device finds the tibial baseplate returned with discoloration and damage to the surfaces.The anterior edge of the superior surface of the device has a small amount of material fractured off and not returned.The entire device is scratched and scuffed.There were no bone matter or biological debris on the inferior shaft of the device prior to decontamination.A laboratory analysis performed on the device revealed that the tibia baseplate was retrieved and showed little signs of wear.The most proximal (insert mating) side shows scratches on the polished surface.The anterior most section of the lock detail shows scratches and damage.The bone cement contacting surface of the tibia baseplate has little damage, and no bone cement nor tissue still adhered.There were no observations of material or manufacturing deviations in the course of this investigation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that looseness of components has been identified in possible adverse effects section as a result from trauma, improper implant selection, improper implant positioning, improper fixation, and/or migration of the components.Muscle and fibrous tissue laxity can also contribute to these conditions.Additionally, revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, the final inspection includes the verification of part configuration per print.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include abnormal motion over time, bone degeneration, osteolysis, patient anatomy, abnormal loading of limb, excessive forces and/or injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.